MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and it was not irrigating.It was reported that during procedure, device was not irrigating.A second device was used to complete the operation.There was no adverse event reported on patient.Additional infomration was received indicating the issue was observed during use.No pump was used, they use the pressure bag provided by the hospital.No water is found when the sheath is changed by pressurizing and flushing again.
 
Additional Manufacturer Narrative
According to the information received, it was reported that the device (including port, luer hub) was not irrigating using a pentaray nav eco.The device was returned to biosense webster (bwi) for evaluation on 18-jun-2024.Visual inspection and irrigation test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since the irrigation tube was found bent inside the shaft.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed.The bend could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19473781
Report Number2029046-2024-01849
Device Sequence Number3931062
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Catalogue NumberD128210
Device Lot Number31093552L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown